Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bowel Movements
Sep 20, 2005

Hi... I've been on medication for almost a year now(Kaletra and Combivir). The results have been fantastic. My T-cell count has gone up to almost 600 and my viral load is down below 50. The only long term side effect I've had is inconsistent bowel movements. It seems to go in cycles, a few days of loose bowels followed by a few days of normalcy. Is this side effect permenant, or will I eventually return to normalcy?

Thanks.

Response from Dr. Henry

Persistent bowel complaints as you describe are fairly common with your regimen and often will persist indefinitely. Some patients are helped by calcium supplements, oat or other forms of bran, or daily low doses of immodium. Switching to an alternative regimen (atazanavir for Kaletra or Truvada or Epzicom for the Combivir for example) is another option for some patients. KH



Previous
Help GW873140 seems to have failed
Next
facial swelling not fat loss?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement